Alert archive / Louisiana / Tornado Warnings in 1996
Tornado Warning 9, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Feb 27, 1996, 3:30 PM CST for Caddo Parish, Louisiana. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 27, 1996, 3:30 PM CST (21:30 UTC)
- Expired
- Feb 27, 1996, 4:15 PM CST
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Caddo Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 27, 3:50 PM CST | Thunderstorm Wind 65 | Caddo Lake, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.5 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 799 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 272131 TORSHV LAC017-272215- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 330 PM CST TUE FEB 27 1996 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 415 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST LOUISIANA ...NORTHERN CADDO PARISH AT 328 PM...THE SHREVEPORT WEATHER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CONTAINING A POSSIBLE TORNADO OVER CADDO LAKE IN EAST TEXAS. THIS STORM WILL MOVE INTO NORTHERN CADDO PARISH AFTER 330 PM AND AFFECT OIL CITY...VIVIAN...HOSSTON AND BELCHER LOUISIANA. THIS STORM IS A VERY DANGEROUS STORM AND HAS HAD A VERY LONG HISTORY OF HAIL AND HIGH WINDS ALONG WITH TORNADOES. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. " USE BLANKETS...PILLOWS... OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Feb 27, 1:49 PM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Feb 27, 1:49 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 148 PM CST TUE FEB 27 1996 ONCE AGN MODELS MNTNG BULK OF UPR LVL DYNAMICS TO THE NORTH ACRS THE MID MS VLY INTO THE GRTLKS. BEST JET DYNAMICS ALSO TO THE N WITH THE EXCPTN OF AN AREA OF UPR LVL DIV ACRS NRN TX AND SRN AR THIS EVNG AS FCST BY NGM WHILE ETA CONFINES THIS AREA TO MAINLY CNTRL AR. MODELS ALSO SIMILAR IN PSHG CDFNT THRU MOST OF FA BY 06Z TONITE AND DVLPG GUD CAA BHD FNT... I.E. DCRSG THCKNS. MY CONCERN IS CLRG BHD FNT. ALTHOUGH MODELS DRY LOWER LVLS BHD THE FNT AND DCRS MEAN RHS UP TO H500 AS WELL...THE FLOW AT H500 H250 CONTS FROM THE WSW THRU THE FCST PRD. THIS WUD INDCT A BTR CHC AT RMNG CLDY TO MC THRU AT LEAST THUR MRNG AS SUBTRPCL MSTR CONTS TO BE DRAWN NWD INTO THE S CNTRL U.S. IN THE NEAR TERM TEMPERATURES BHD FNT ARE FALLING RATHER DRAMATICALLY ACRS OK AND TX. AT 18Z TXK HAD A TEMP AND DWPT OF 77/65 WHILE TO THE W PRX WAS 53/50. FNT IS MAKING SLOW PROGRESS E AS UPR LVL WNDS BVM ALIGNED MORE PARALLEL TO THE SFC FTR...BUT THERE IS ENUF OF A PUSH TO BLV THE FNT WILL PUSH THRU AS PROGGED TONITE. AHD AND ALG FNT TSTMS CONT TO MOVE TO THE ENE PRODCG PRIMARILY HAIL AND SOME GUSTY WNDS. LACK OF SIG DIRECTONAL SHEAR IS LMTG POTENTIAL FOR TORNADIC DVLPMNT BUT AS STORMS CONT PSHG E INTO JUICY AIR POT FOR HAIL SHUD CONT THRU THE EVNG. AM RELUCTANT TO BLV FAN GUIDANCE THIS AFTN ALTHOUGH. WILL LEAN MORE TOWARD MOS EVEN THOUGH FEEL HIGH TMRW WILL HA0VE TO ADJUSTED DOWN. POPS DCRSG THRU THE FCST PRD FROM W TO E. SHV 43/52/33/49 7100 18
In the hours before
Local storm report, Feb 27, 1:47 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
147 PM CST THU FEB 27 1996
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
1147 AM IDABEL OK .75 INCH HAIL
02/27/96 MCCURTAIN LARGE MARBLE SIZE HAIL 2
MILES EAST OF IDABEL ON
HIGHWAY 3.
0110 PM NASHVILLE AR .75 INCH HAIL
02/27/96 HOWARD PEA TO LARGE MARBLE SIZE
HAIL IN AND NORTH OF
NASHVILLE.
VIIILocal storm report, Feb 27, 1:48 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
147 PM CST THU FEB 27 1996
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
1147 AM IDABEL OK .75 INCH HAIL
02/27/96 MCCURTAIN LARGE MARBLE SIZE HAIL 2
MILES EAST OF IDABEL ON
HIGHWAY 3.
011*0 PM NASHVILLE AR .75 INCH HAIL
02/27/96 HOWARD PEA TO LARGE MARBLE SIZE
HAIL IN AND NORTH OF
NASHVILLE.
VIIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 3:53 PM CST | Severe Thunderstorm Warning | SHV | Bossier | 37 min |
| Feb 27, 4:10 PM CST | Severe Thunderstorm Warning | SHV | Webster | 35 min |
Nearby
Tornado Warnings in Louisiana, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.